Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Medications Kaletra

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

low-PIN-a-veer, rit-ON-uh-veer Brand Name: Kaletra Other Name(s): LPV/RTV, LPV/r Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Kaletra can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), heart rhythm problems, severe allergic reactions, and life-threatening drug interactions. Contact your health care provider...
Ask the Experts

SIDE EFFECTS OF KALETRA/TRUVADA FOR HIV/HEP B COINFECTION

HiI am currently taking Truvada (once a day in the morning) and Kaletra (two tabs twice a day - morning and night). I am co ifected with Hiv and chronic active HepB. I have serious bouts with diarrhea in the mornings and early afternoon. Then it...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
The choice of Truvada is excellent for your hepatitis B infection and your HIV infection.However, it sounds like you are having Kaletra associated diarrhea. I would recommend talking to your doctor about switching your Kaletra to another medication.... Read more »

KALETRA/TRUVADA INTOLERANCE 70 YEARS OLD FEMALE HIV POSITIVE

Hi, my mother is a 70 years old female with an arrhythmia condition and loss of more than 10 pounds of weight since being diagnosed with erosive gastritis. Her CD4 and viral load test are not back yet but the Dr. recommended to start the treatment...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Usually OK to stop Kaletra/Truvada for short periods of time if having serious side effects as you have described though that very much depends on the situation. Kaletra can be hard on the stomach when starting so can be tricky if already having... Read more »

side effect of Kaletra

I am 25 and have started HIV treatment. I am African but dark in complexion. Since I started the treatment,I have become more and more dark. I told my doctor about it but she doesn't think it's the medication(Kaletra), but I notice massive...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Hyperpigmentation is not really a side effect of Kaletra. Of thae antivirals, it has been reported with AZT, so I wonder if this is one of your medications. I would also wonder if it is related to something else, such as a fungal infection of your... Read more »

Kaletra and Combuvir, my risks?

I am on a monthly medication for PEP with the above drugs to prevent a possible HIV infection - the HIV specialist said he thought I was taking it unnecessarily as he didn't see me as high risk but I had already been prescribed by another...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The risk for severe toxicity including liver from Kaletra/Combivir is very low. Even lower if a one month course. I have treated scores of patients with that regimen and have not seen a single case of serious liver damage unless there was already... Read more »
Connect With Others

Kaletra body changes..

Posted by Lovinlife, 1 Reply
I recently started taking Kaletra. Has anybody experienced body changes on Kaletra? My doctor didn't mention anything about it but after looking on line, I see a lot of people saying that Kaletra causes lipodystrophy. Anybody have experience with... Read more »

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »

WHAT SIDE EFFECTS CAN I EXPECT FROM KALETRA

Posted by Got2Lift, 3 Replies
Next week I am begining monotherapy on Kaletra and have no idea of what to expect as far as how ill I will be form the meds. Please let me know any experiences you had with this med and how long they last. I would not be concerned however, I leave... Read more »

kaletra

Posted by Lovinlife, 3 Replies
Has anybody taken kaletra? I just started it. Am wondering what I can expect....... Read more »